Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 4, 2008, 2:53 PM EST for 5 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 2:53 PM EST (19:53 UTC)
- Expired
- Mar 4, 2008, 3:30 PM EST
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:27 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 041953
SVRJKL
KYC013-051-121-125-235-042030-
/O.NEW.KJKL.SV.W.0049.080304T1953Z-080304T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 330 PM EST
* AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DORTHAE TO NEVISDALE TO 15
MILES SOUTH OF WILKERSON...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF LONDON TO 8 MILES SOUTHEAST OF WILLIAMSBURG TO 24 MILES
SOUTH OF WILLIAMSBURG...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TUTTLE...SWANPOND...SWAN LAKE AND PEARL BY 300 PM EST...
DEER LICK...PORTERSBURG...TEDDERS AND SASSER BY 305 PM EST...
FOGERTOWN AND YEAGER BY 310 PM EST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3658 8383 3658 8407 3659 8408 3666 8407
3706 8412 3734 8374 3712 8360 3675 8363
3657 8381
TIME...MOT...LOC 1953Z 219DEG 48KT 3703 8404 3673 8400
3644 8402
$$
PELTON2 follow-up statements
000
WWUS53 KJKL 042015
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EST TUE MAR 4 2008
KYC125-235-042024-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
LAUREL KY-WHITLEY KY-
314 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITLEY AND
SOUTHEASTERN LAUREL COUNTIES IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
3704 8393 3706 8388 3709 8387 3712 8389
3712 8394 3720 8394 3734 8374 3712 8360
3675 8363 3657 8381
TIME...MOT...LOC 2014Z 219DEG 48KT 3717 8370 3687 8366
3658 8368
$$
KYC013-051-121-042030-
/O.CON.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
CLAY KY-KNOX KY-BELL KY-
314 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR WESTERN BELL...EASTERN KNOX AND CLAY COUNTIES...
AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LITTLETON TO RELLA TO 9 MILES SOUTH OF FERNDALE...OR
ALONG A LINE EXTENDING FROM MANCHESTER TO 7 MILES NORTH OF PINEVILLE
TO MIDDLESBORO...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILD CAT...RELLA...PLANK AND ICE CLIFF BY 320 PM EST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
3704 8393 3706 8388 3709 8387 3712 8389
3712 8394 3720 8394 3734 8374 3712 8360
3675 8363 3657 8381
TIME...MOT...LOC 2014Z 219DEG 48KT 3717 8370 3687 8366
3658 8368
$$
JP000
WWUS53 KJKL 042036
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EST TUE MAR 4 2008
KYC013-051-121-042044-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
CLAY KY-KNOX KY-BELL KY-
334 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BELL...EASTERN KNOX
AND CLAY COUNTIES HAS EXPIRED...
HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN
BELL...EAST CENTRAL KNOX COUNTY AND SOUTHEASTERN CLAY COUNTY
UNTIL 400 PM EST.
THE LINE OF THUNDERSTORMS CONTINUES TO MOVE NORTHEAST AND HAS EXITED
PART OF THE PREVIOUSLY WARNED AREA...BUT A NEW WARNING HAS ALSO BEEN
ISSUED FOR PART OF THE PREVIOUSLY WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
3704 8393 3706 8388 3709 8387 3712 8389
3712 8394 3720 8394 3734 8374 3712 8360
3675 8363 3657 8381
TIME...MOT...LOC 2015Z 219DEG 48KT 3718 8369 3688 8365
3659 8367
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 1:30 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 4, 1:30 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EST TUE MAR 4 2008 .SHORT TERM.../THE REST OF TODAY/ ONLY A FEW MINOR TWEAKS MADE TO TODAYS FORECAST. DECIDED TO LET THE CURRENT FLOOD WATCH RIDE WITH NEW CONVECTIVE DEVELOPMENT OCCURRING IN CENTRAL KENTUCKY. THE HIGHEST RADAR ESTIMATED RAINFALL AMOUNTS HAVE BEEN RECORDED NORTH OF THE I-64 CORRIDOR SINCE EARLY THIS MORNING...WITH ONE TO TWO INCHES OF RAINFALL ESTIMATED. THAT ALONG WITH THE FACT THAT LITTLE IF ANY RAIN HAS FALLEN ANYWHERE ELSE ACROSS EASTERN KENTUCKY EAST OF THE JACKSON AREA...SEEMED TO SUPPORT LEAVING THE FLOOD WATCH AS IS. ALSO DECREASED TODAYS HIGH TEMPERATURES BY A DEGREE OR SO PER LATEST OBS. MODEL SOUNDINGS STILL SUPPORTING STRONG WINDS THIS AFTERNOON...SO LEFT MENTION OF 35 TO 40 KT GUSTS IN THE ZONES. ALSO REMOVED ANY OUTDATED WORDING FROM THE FIRST PERIOD OF THE ZONE FORECAST. UPDATED ZONES HAVE ALREADY BEEN SENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY NIGHT/ 07Z SFC ANALYSIS SHOWS A NEGATIVELY TILTED AND DEEPENING SFC LOW CENTERED OVER SOUTH CENTRAL TENNESSEE. THIS LOW IS AMPLIFYING IN THE MIDST OF A TIGHT BAROCLINIC ZONE BISECTING THE AREA FROM NORTHWEST TO SOUTHEAST. TEMPERATURES TO OUR NORTHWEST ARE DOWN INTO THE MIDDLE 40S ALREADY IN LOCATIONS LIKE LEXINGTON...BUFFETED BY NORTHEAST WINDS...WHILE TO THE SOUTHEAST...A LARGE PORTION OF OUR CWA IS BASKING IN TEMPERATURES IN THE 60S WITH SOUTH WINDS. IN ADDITION...A RIDGE TO VALLEY TEMPERATURE SPLIT EXISTS THROUGH THE EASTERN PORTION OF THE CWA WITH VALUES RANGING FROM THE MID 60S ON THE RIDGES TO THE UPPER 40S IN NEARBY SHELTERED VALLEYS. THIS DIFFERENCE IS EXPECTED TO MIX OUT OVER THE NEXT FEW HOURS AS THE LOW APPROACHES AND PCPN BEGINS IN EARNEST IN THESE LOCATIONS. ON RADAR...THE RAIN IS MOVING PROGRESSIVELY DEEPER INTO THE CWA RUNNING FROM SOUTHERN MCCREARY COUNTY NORTHEAST TO ELLIOTT COUNTY AT 3 AM EST. THE MODELS ARE ONLY IN BROAD AGREEMENT ON THE UPPER LEVEL PATTERN AFFECTING THE REGION OVER THE NEXT FEW DAYS. THE MOST NOTABLE DIFFERENCE MANIFESTS ITSELF EARLY IN THE FORECAST WITH RESPECT TO THE INDIVIDUAL MODEL/S HANDLING OF THE DEEPENING SHORTWAVE THAT WILL RIP NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL APPALACHIANS BY WEDNESDAY MORNING. BY THE 6 AND 12 HOUR TIME STEPS THE GFS IS SIGNIFICANTLY DEEPER AND FASTER WITH THIS COMPACT CLOSED UPPER LOW THAN THE NAM. FROM THIS...THE MODELS DO NOT COME BACK INTO LINE WITH EACH OTHER UNTIL 12Z WEDNESDAY. THESE DIFFERENCES ALOFT LED TO DISAGREEMENTS IN THEIR SENSIBLE WEATHER WITH FROPA/LOW TIMING AND THE PLACEMENT AND AMOUNTS OF THE HEAVIEST RAINS. WHILE THE GFS UPPER LEVEL SOLUTION IS PREFERRED...ITS HANDLING OF THE QPF AND OMEGA FIELDS LEAVE A LOT TO BE DESIRED. ACCORDINGLY...THE SENSIBLE WEATHER FORECAST ENDED UP AS A BLEND OF THESE TWO WITH THE GFS LEANED ON FOR TIMING BUT THE NAM FOR PCPN PLACEMENT AND AMOUNTS. IN THE WAKE OF THIS UPPER LOW...THE PATTERN TEMPORARILY FLATTENS OUT FOR MID WEEK BEFORE A RE-AMPLIFICATION TAKES PLACE IN RESPONSE TO THE FURTHER DEVELOPMENT AND SOUTHWARD PUSH OF A LARGE TROUGH OVER THE NORTHERN PLAINS AND UPPER MIDWEST...INBOUND FROM SOUTH CENTRAL CANADA. SENSIBLE WEATHER WILL BE MOST ACTIVE AND SIGNIFICANT IN THE FIRST PERIOD WITH RESPECT TO MODERATE TO HEAVY RAINS...POSSIBLY EXCESSIVE IN THE NORTHERN POTION OF THE CWA...AS WELL AS THE POTENTIAL FOR THUNDERSTORMS AND THEIR ACCOMPANYING WINDS...THAT COULD BE BROUGHT DOWN FROM ALOFT AND FINALLY...THE THERMAL STRUCTURE THAT DEVELOPS AROUND THE SFC LOW/S PASSAGE. WITH THE GFS TIMING PREFERRED AM COMFORTABLE WITH THE CURRENT PLACEMENT OF THE FLASH FLOOD WATCH ...THOUGH ISOLATED URBAN AND SMALL STREAM PROBLEMS COULD BE POSSIBLE OUTSIDE OF THE WATCH AREA FROM ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT TRAIN OVER THE SAME AREA...DESPITE THE SEEMINGLY PROGRESSIVE NATURE OF THIS PCPN EVENT. BEST CHANCES FOR THUNDERSTORMS AND HIGH WINDS...WITH 850 MB WINDS OVER 70 KTS PASSING THROUGH THIS MORNING ...LOOKS TO THE ACROSS THE FAR SOUTHEAST...BUT LIKEWISE WOULD NOT RULE IT OUT FOR THE REST OF THE AREA. ACCORDINGLY...WILL CONTINUE THE SPS THAT IS OUT ADDRESSING THESE CONCERNS. AS FOR TEMPERATURES... EXPECT SOME COMPLICATIONS TO THE DIURNAL PATTERN AS THE WARMER AIR AROUND THE LOW/S CENTER COULD SLOSH NORTHEAST AS IT PASSES...BEFORE THE NORTHWEST AND WEST WINDS ON ITS BACKSIDE BRING IN UNIFORM CAA FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. AS A RESULT...HAVE LEANED MOST HEAVILY ON THE RAW GFS SFC TEMP GRIDS THROUGH 03Z BEFORE RETURNING TO A MORE STANDARD DIURNAL PATTERN FOR THE REST OF THE SHORT TERM PERIOD. DEWPOINTS WERE HANDLED SIMILARLY. TONIGHT/S WEATHER IS NO CAKE WALK EITHER WITH MOS GUIDANCE INDICATING RELATIVELY MILD LOW TEMPERATURES BUT TIME HEIGHT SERIES CONTINUING TO SHOW A COLD POCKET...ENOUGH FOR SNOW SHOWERS...SPREADING OVER THE CWA FOR THE LATTER PART OF THE NIGHT. HAVE DEPICTED THIS IN MY TEMP...POP AND WEATHER GRIDS...BUT SLOW TO COOL GROUND TEMPERATURES...AFTER THE 70S OF MONDAY...WILL LIMIT ACCUMULATIONS TO LESS THAN AN INCH FOR MOST LOCATIONS AND ANY ACCUMULATION WILL BE MAINLY ON GRASSY SFCS. WILL SWEEP ALL PCPN NORTHEAST EARLY WEDNESDAY MORNING WITH A QUICK WARM UP ON THE WAY...THOUGH NOT AS MUCH AS MOS SUGGESTS AS I EXPECT THE LOWER CLOUDS TO BE SLOW TO CLEAR WEDNESDAY. BY THAT NIGHT ...A QUICK MOVING CLIPPER SYSTEM WILL BE CROSSING THE GREAT LAKES AND ITS COLD FRONT LOOKS TO BE REACHING THE CWA AROUND DAWN THURSDAY. HAVE PUT IN A SLIGHT CHANCE OF PCPN WITH THIS AS WELL AS DEPICTING LOW TEMPERATURES AS WELL MIXED IN THE GRIDS. .LONG TERM.../THURSDAY THROUGH MONDAY/ A MEAN EASTERN US TROUGH IS EXPECTED THROUGH THE PERIOD...WITH RISING HEIGHTS AND MORE DAMPENING OF THE TROUGH TOWARD THE END OF THE PERIOD...AND ZONAL FLOW. TIMING OF INDIVIDUAL SW/VS IS STILL UNCERTAIN. HOWEVER...IT APPEARS THAT AN INITIAL SW/V WILL MOVE ACROSS THE AREA ON THU INTO THU NIGHT...WITH THE MAIN TROUGH AND EMBEDDED SW/VS WORKING THROUGH THE AREA THROUGH SAT. ONCE THE FLOW BECOMES MORE ZONAL...YET ANOTHER SW/V MAY APPROACH THE AREA AT THE END OF THE PERIOD. MOISTURE W/ EACH SW/V WILL BE LIMITED...WITH THE MAIN FEATURE BEING COLD 850 MB AIR THAT WILL FOLLOW THE INITIAL SW/V INTO THE REGION ON THU NIGHT INTO EARLY FRIDAY. THIS COLD AIRMASS WILL LINGER THROUGH MUCH OF THE WEEKEND. WARM ADVECTION STARTING ON SUN AS HEIGHTS RISE. WITH THIS IN MIND...GENERALLY TRENDED MAX T DOWN FROM FRI THROUGH SUN AND LOWERED MIN T A COUPLE OF DEGREES ON SAT AND SUN AM. THE 12Z ECMWF WAS COLDER WITH THE AIRMASS THAN THE GFS...SO TRENDED TEMPS GENERALLY COLDER THAN THE 12Z MEX MOS. WENT WITH MINIMAL POPS OFF AND ON THROUGH THE PERIOD...BUT CONFIDENCE IN TIMING AND IF THERE WILL BE PRECIP IS NOT HIGH. && .AVIATION.../18Z TO 18Z/...UPDATED WARM SECTOR OF STORM SYSTEM HAS OVERTAKEN ALL BUT THE NORTHERN TIP OF THE FORECAST AREA. NORTH OF THE WARM FRONT...LIFR CONDITIONS RESIDE...WHILE THE VAST MAJORITY OF THE AREA HAS MVFR OR VFR CONDITIONS. A COLD FRONT WAS ENTERING THE FAR SW PORTION OF THE FORECAST AREA WEST OF KSME AT TAF TIME. SHOWERS AND SCATTERED THUNDERSTORMS WERE ACCOMPANYING THE COLD FRONT. THE COLD FRONT WILL PROGRESS ACROSS THE FORECAST AREA FROM WEST TO EAST BY 00Z...BRINGING SHOWERS AND STORMS WITH LOCALIZED IFR CONDITIONS. A BRIEF IMPROVEMENT IN CONDITIONS IS EXPECTED EARLY THIS EVENING BEHIND THE COLD FRONT...BEFORE MVFR CONDITIONS OVERTAKE THE ENTIRE AREA BETWEEN ABOUT 01Z AND 04Z AND REMAIN THROUGH THE NIGHT. LOCALIZED IFR OR LOWER CONDITIONS CAN BE EXPECTED TONIGHT...ESPECIALLY WITH LOW CEILINGS OVER RIDGES. DRIZZLE WILL LIKELY OCCUR AT TIMES DURING THE NIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-104-106-108. && SHORT TERM...GREIF/AR LONG TERM....JP AVIATION...HAL
Hazardous weather outlook, Mar 4, 2:48 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 248 PM EST TUE MAR 4 2008 KYZ044-050>052-058>060-104-106-108-051200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON 248 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE CONTAINING DAMAGING WINDS AND LARGE HAIL THROUGH EARLY THIS EVENING. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING TO FLASH FLOODING. SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE OVER A PORTION OF THE AREA WEDNESDAY MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...HAIL OF ANY SIZE...AND ANY INSTANCES OF FLOODING. KYZ068-079-083-084-051200- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 248 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE REST OF THIS AFTERNOON. SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS LATER THIS EVENING BEFORE CHANGING OVER TO ALL SNOW SHOWERS TOWARDS DAWN. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ069-080-085>088-107-109>120-051200- JACKSON-LAUREL-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MCKEE...LONDON...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 248 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE CONTAINING DAMAGING WINDS AND LARGE HAIL THROUGH EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...POTENTIALLY LEADING TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...HAIL OF ANY SIZE...AND ANY INSTANCES OF FLOODING. GEOGERIAN
In the hours before
Special weather statement, Mar 4, 1:08 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 108 PM EST TUE MAR 4 2008 KYZ068-079-083-084-041915- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- 108 PM EST TUE MAR 4 2008 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT WEST CENTRAL ROCKCASTLE AND PULASKI AND WAYNE AND MCCREARY COUNTIES THROUGH 215 PM EST TUESDAY AFTERNOON... AT 108 PM EST...A LINE OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF MAGNUM TO CABELL TO 35 MILES SOUTH OF SUNNYBROOK...MOVING NORTHEAST AT AROUND 40 MPH. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS UP TO 50 MPH...AND POSSIBLY SMALL HAIL AS THEY PASS. THE STORMS WILL AFFECT PARTS OF LAKE CUMBERLAND AND SHOULD BE NEAR ZULA AROUND 110 PM EST...PARNELL AROUND 115 PM EST...SLICKFORD AROUND 120 PM EST...MONTICELLO AND MOUNT PISGAH AROUND 125 PM EST...STEUBENVILLE AROUND 135 PM EST...SOMERSET AND SCIENCE HILL AROUND 155 PM EST. JP
Local storm report, Mar 4, 2:28 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 N SOMERSET 37.15N 84.61W
03/04/2008 PULASKI KY LAW ENFORCEMENT
SEVERAL TRAILERS REPORTED BLOWN OVER. TREES AND POWER
LINES REPORTED DOWN IN SOUTH AND SOUTHWEST PART OF
COUNTY.
&&
DSTAMPERSpecial weather statement, Mar 4, 2:36 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 236 PM EST TUE MAR 4 2008 KYZ050-058-059-069-080-085>087-111-114-116-042045- MONTGOMERY-ESTILL-POWELL-JACKSON-LAUREL-WHITLEY-KNOX-BELL-LEE-OWSLEY- CLAY- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... MCKEE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...BEATTYVILLE...BOONEVILLE...MANCHESTER 236 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA BETWEEN 2:30 PM AND 3:30 PM. THE STRONGER STORMS MAY CONTAIN WINDS IN EXCESS OF 50 MPH. KYZ044-051-052-060-088-106-108-109-112-115-117-042045- FLEMING-BATH-ROWAN-MENIFEE-HARLAN-MORGAN-WOLFE-MAGOFFIN-BREATHITT- PERRY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... FRENCHBURG...HARLAN...WEST LIBERTY...CAMPTON...SALYERSVILLE... JACKSON...HAZARD...HYDEN 236 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA BETWEEN ABOUT 3:30 PM AND 4:30 PM. THE STRONGER STORMS MAY CONTAIN WINDS IN EXCESS OF 50 MPH. KYZ104-107-110-113-118>120-042045- ELLIOTT-JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SANDY HOOK...PAINTSVILLE...PRESTONSBURG... HINDMAN...WHITESBURG...INEZ...PIKEVILLE 236 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA BETWEEN ABOUT 4 PM AND 6 PM. THE STRONGER STORMS MAY CONTAIN WINDS IN EXCESS OF 50 MPH. HAL
Local storm report, Mar 4, 2:42 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST 3 S SOMERSET 37.04N 84.61W
03/04/2008 M63 MPH PULASKI KY AWOS
WIND GUST MEASURED AT KSME.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:48 PM EST | Flood Watch | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more | 21 hr |
| Mar 4, 2:06 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 24 min |
| Mar 4, 2:30 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 30 min |
| Mar 4, 3:11 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 34 min |
| Mar 4, 3:31 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.